MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID SMALL, ALPHA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID SMALL, ALPHA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-13-02
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907); Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 10 years post the initial right total shoulder arthroplasty, the patient presented with a total shoulder replacement glenoid failure/dislocation and underwent a first stage revision.The surgeon extracted all components and put a cement spacer in situ.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.D10: 300-10-15, anatomic replicator plate, 1.5mm o/s, (b)(6); 300-01-13, humeral stem, 13mm, (b)(6); 300-20-02, square torque defining screw kit, (b)(6).
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported was likely the result of loosening/disassembly and subsequent migration of the polyethylene glenoid body from the center cage of the glenoid which likely remained in the glenoid bone.The migration of the glenoid body may have led to metal-on-metal prosthesis wear between the humeral head and retained center cage leading to metallosis in the surrounding tissue, and damage to the backside of the glenoid.However, prosthesis wear of the metal components and/or articular surface of the glenoid body could not be confirmed as images of the articular surfaces were not provided and the devices were not available for evaluation.Contributing factors to the glenoid loosening may include off-label uncemented use and/or eccentric loading of the glenoid; however, these and any other potential contributions of user and patient-related considerations to the event could not be assessed from the reported information and as the devices were not available for evaluation.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE CAGE GLENOID SMALL, ALPHA
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key21608386
Report Number1038671-2025-01576
Device Sequence Number8896111
Product Code KWS
UDI-Device Identifier10885862172679
UDI-Public10885862172679
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2019
Device Catalogue Number314-13-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer05/02/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/17/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age73 YR
Patient SexFemale